I was given oxybutynin 5mg to take 2x a day since I had a stent put in this morning. I'm extremely afraid to urinate because of the pain that it has caused me in the past. This is the first time I've been on this medication, and I'm just curious to know if the pain will still be there -after- I completely empty my bladder? I know it's supposed to stop the spasms, but for the bladder. What about the kidney? Lol. Any recommendations or other experiences are greatly appreciated! I know I have to go, but I don't have the urge at the moment. If this can help to ease or completely stop the pain after urination, I will be extremely happy! I'm due for a lithotripsy on Thursday, and I really don't like having this stent in place. Thanks in advance!
I do hope you have urinated by now and have discovered whether it causes you pain. I'm sorry that you are uncomfortable. Hopefully, they can remove the stent after the lithotripsy is performed.
Oxybutynin affects the bladder by reducing spasms. Oxybutynin is used to treat symptoms of overactive bladder, such as frequent or urgent urination, incontinence (urine leakage), and increased night-time urination. It also helps with painful urination.
As this is a medication that affects the bladder, I don't think that it is going to affect the kidneys. It is important to empty your bladder at a normal frequency and not forgo urinating even if you don't feel like it.
I do hope you are feeling better soon,
Hey..i also take oxybutynin 5mg... 3 x a day... its great at night i can sleep though without having to get up 20 times..i have bladder spasms and it has helped them..like u i didnt want to go the pain its terrible... i believe it will help but i also take a bactium antibiotic once a day and have for months..hope this helps..now a question..does the oxybutynin make ur mouth really dry? best wishes
- Oxybutynin Information for Consumers
- Oxybutynin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxybutynin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jun 2010 • 1 answer
Posted 25 Sep 2010 • 1 answer
Posted 16 Nov 2011 • 1 answer
Posted 6 Aug 2012 • 3 answers
Posted 9 Aug 2014 • 1 answer